Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 232, NWS Lubbock, TX

September 7, 2007Cochran County, Hockley County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Sep 7, 2007, 2:49 PM CDT for Cochran County, Hockley County, Texas. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2007, 2:49 PM CDT (19:49 UTC)
Expired
Sep 7, 2007, 3:45 PM CDT
In force
56 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

Counties Cochran County, TX, Hockley County, TX

The radar

The Lubbock radar (KLBB), 69 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 3:25 PM CDTTSTM WND GST 60Whitharral, TX
Sep 7, 3:25 PM CDTTSTM WND GST 65Whitharral, TXSEVERAL POWER POLES DOWNED AND 300 POUND FUEL TANK BLOWN OVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1075 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 071949
SVRLUB
TXC079-219-072045-
/O.NEW.KLUB.SV.W.0232.070907T1949Z-070907T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
249 PM CDT FRI SEP 7 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HOCKLEY COUNTY IN NORTHWEST TEXAS.
  NORTHEASTERN COCHRAN COUNTY IN NORTHWEST TEXAS.

* UNTIL 345 PM CDT

* AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WHITEFACE...OR ABOUT 8 MILES SOUTHEAST OF MORTON...MOVING NORTHEAST
  AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE PEP AND
  WHITHARRAL.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3383 10259 3383 10245 3372 10227 3352 10266
      3367 10279
TIME...MOT...LOC 1949Z 232DEG 9KT 3365 10264

$$
2 follow-up statements
000 
WWUS54 KLUB 072007
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
306 PM CDT FRI SEP 7 2007

TXC079-219-072045-
/O.CON.KLUB.SV.W.0232.000000T0000Z-070907T2045Z/
HOCKLEY TX-COCHRAN TX-
306 PM CDT FRI SEP 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN COCHRAN AND NORTHWESTERN HOCKLEY COUNTIES...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WHITEFACE...OR ABOUT 9 MILES SOUTHEAST OF MORTON...
MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE WHITEFACE...PEP
AND WHITHARRAL.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3383 10259 3383 10245 3372 10227 3369 10230
      3369 10234 3367 10236 3366 10240 3353 10265
      3367 10272
TIME...MOT...LOC 2006Z 232DEG 9KT 3368 10260

$$
000 
WWUS54 KLUB 072032
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT FRI SEP 7 2007

TXC079-219-072045-
/O.CON.KLUB.SV.W.0232.000000T0000Z-070907T2045Z/
HOCKLEY TX-COCHRAN TX-
330 PM CDT FRI SEP 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN COCHRAN AND NORTHWESTERN HOCKLEY COUNTIES...

AT 327 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED JUST EAST OF WHITEFACE...OR ABOUT 7 MILES 
WEST OF LEVELLAND...MOVING EAST AT 10 MPH.   AN AREA OF DAMAGING 
WINDS WAS INDICATED MOVING EAST OUT OF THE STORM TOWARDS LEVELLAND.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE WHITEFACE...PEP
AND WHITHARRAL.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3383 10259 3383 10245 3372 10227 3369 10230
      3369 10234 3367 10236 3366 10240 3353 10265
      3367 10272
TIME...MOT...LOC 2030Z 276DEG 9KT 3361 10251

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 11:18 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Sep 7, 11:18 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1118 AM CDT FRI SEP 7 2007

.UPDATE...
LOOKS LIKE THE WEATHER MAY GET BUSY ACROSS THE FA THIS AFTN AND
EVENING. SO FAR THIS MORNING...SHOWERS AND THUNDERSTORMS HAVE BEEN
WIDESPREAD ACROSS THE EASTERN PANHANDLE...WITH SHOWERS EXTENDING
SW INTO THE CENTRAL SPLNS. THIS ACTIVITY APPEARS TO BE ASSOCIATED
WITH WEAK CIRCULATION LEFT OVER FROM HENRIETTE MOVING NE. BEHIND
THIS THERE APPEARS TO BE SOME WEAK SUBSIDENCE PER WV IMAGERY...AND
SKIES FROM NM THROUGH THE WESTERN SPLNS AND PERMIAN BASIN ARE
MOSTLY SUNNY. THIS SHOULD ALLOW SOME INSTABILITY TO BUILD UP FRO
NEXT SEVERAL HRS. WV IMAGERY ALSO SHOWING A SERIES OF DISTURBANCES
MOVING EAST FROM THE ROCKIES AND GREAT BASIN INTO THE SRN PLAINS.
FINALLY...AT THE SFC A FRONT EXTENDS FROM JUST SOUTH OF TUCUMCARI
TO THE EASTERN OKLA PANHANDLE.

CONFIDENCE HAS INCREASED THIS MORNING THAT THE FRONT...REINFORCED
BY OUTFLOW...WILL CONTINUE SOUTH AND MOVE INTO THE FA...POTENTIALLY
LOCATED FROM SE NEW MEXICO NORTHEAST INTO THE CHILDRESS AREA BY
LATE AFTN. WITH VERY MOIST ATMOSPHERE IN PLACE...AND INCREASING LIFT
ALOFT AND ALONG/BEHIND THE FRONT...WE EXPECT ADDITIONAL TSTM
DEVELOPMENT ACROSS THE WESTERN SPLNS...SPREADING EAST. NOT SURE ON
TIMING OF DEVELOPMENT SINCE TEMPS ARE SLOWER TO WARM UP AND STRONG
LARGE-SCALE ASCENT MAY NOT ARRIVE UNTIL EVE. CONCERNS ARE FOR SVR
AND HEAVY RAIN/FLOODING POTENTIAL. WHILE TEMPS/SFC- BASED
INSTABILITY SHOULD BE LESS THAN YSTDY...ADEQUATE SHEAR...H5 WINDS
AND 0-6 KM SHEAR OF ABOUT 25-30 KTS...AND CAPES UP TO 3000 J/KG
SHOULD SUPPORT SOME STORM ORGANIZATION AND PERHAPS SOME BRIEF
ROTATION. FURTHER EAST INTO THE CENTRAL SPLNS/ROLLING PLAINS...SVR
THREAT SHOULD BE LESS DUE TO COOLER TEMPS. SVR STRAIGHT LINE WINDS
APPEAR TO BE THE GREATEST THREAT AT THIS TIME...WITH MARGINALLY
SVR HAIL ALSO POSSIBLE. PRECIP WATER OF 1.5 TO 2 INCHES WILL LEAD
TO SOME HEAVY RAINFALL FALL. THE WTXM STATION NEAR SILVERTON
RECORDED OVER 4 INCHES OF RAIN FROM STORMS YSTDY...AND THIS COULD
BE REPEATED IN LOCALIZED AREAS TODAY/TONIGHT.

HAVE UPPED POPS ACROSS WESTERN AND NRN AREAS THIS AFTN AND ADDED
SVR/HVY RAIN WORDING TO GRIDS AND WILL UPDATE HWO. HAVE HELD OFF
ON ISSUING A FLASH FLOOD WATCH DUE TO QUESTIONS ABOUT INSTABILITY
ACROSS THE AREAS THAT RECEIVED HEAVY RAINFALL YSTDY AND POTENTIAL
FOR GREATER TSTM COVERAGE TO SOUTH AND WEST. WATCH COULD BE ISSUED
LATER ONCE CONVECTIVE TRENDS ARE MORE IN FOCUS. UPDATED PRODUCTS
OUT SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        86  63  86  64  82 /  60  50  40  20  20
TULIA         84  64  85  66  84 /  60  60  40  30  20
PLAINVIEW     86  65  84  66  85 /  60  70  40  30  30
LEVELLAND     87  66  85  64  85 /  50  60  40  30  30
LUBBOCK       88  67  84  68  86 /  50  60  40  30  30
BROWNFIELD    89  66  85  66  86 /  40  50  40  30  30
CHILDRESS     85  69  84  70  85 /  50  70  50  40  30
SPUR          89  69  85  70  86 /  30  50  40  40  30
ASPERMONT     90  70  87  71  87 /  30  40  40  40  40

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33
Hazardous weather outlook, Sep 7, 11:30 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT FRI SEP 7 2007

TXZ021>044-081630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1130 AM CDT FRI SEP 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN
THE VICINITY OF A COLD FRONT LOCATED FROM THE WESTERN SOUTH PLAINS
THROUGH THE NORTHERN ROLLING PLAINS. STORMS SHOULD INCREASE IN COVERAGE
FIRST ACROSS THE WESTERN COUNTIES AND THEN SPREAD EASTWARD DURING THE
EVENING AND OVERNIGHT HOURS. A FEW STORMS LATE THIS AFTERNOON AND
EARLY THIS EVENING COULD BE SEVERE WITH DAMAGING WINDS AND HAIL UP
TO ONE INCH. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE ALONG
THE FRONT.

FLOODING
DUE TO A VERY MOIST ATMOSPHERE...SOME THUNDERSTORMS ARE EXPECTED
TO PRODUCE HEAVY RAIN. ADDITIONALLY...THE THUNDERSTORMS ARE EXPECTED TO MOVE
SLOWLY AND MAY BE CONCENTRATED ALONG THE FRONT...AND THIS MAY RESULT
IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A VERY MOIST ATMOSPHERE IS EXPECTED TO REMAIN ACROSS THE OUTLOOK
AREA ON SATURDAY. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BRING
THE THREAT OF HEAVY RAIN AND LOCALIZED FLOODING. THIS THREAT
SHOULD SHIFT TO THE SOUTH AND EAST BY SATURDAY EVENING. NO
WIDESPREAD HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Sep 7, 9:42 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
942 AM CDT FRI SEP 07 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     TURKEY                  34.39N 100.90W
09/06/2007  E60 MPH          HALL               TX   PUBLIC

&&

TL
Local storm report, Sep 7, 11:57 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1157 AM CDT FRI SEP 07 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             3 E FLOYDADA            33.98N 101.28W
09/06/2007  E1.00 INCH       FLOYD              TX   TX DOT

&&

TL
Special weather statement, Sep 7, 2:22 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
222 PM CDT FRI SEP 7 2007

TXZ035-041-071945-
LUBBOCK TX-LYNN TX-
222 PM CDT FRI SEP 7 2007

...STRONG THUNDERSTORM ACROSS LYNN AND LUBBOCK COUNTIES...

AT 221 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
INTENSIFYING THUNDERSTORM 8 MILES NORTH OF TAHOKA...MOVING NORTHEAST
AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Sep 7, 2:43 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
243 PM CDT FRI SEP 7 2007

TXZ033-034-072015-
HOCKLEY TX-COCHRAN TX-
243 PM CDT FRI SEP 7 2007

...STRONG THUNDERSTORM ACROSS COCHRAN AND HOCKLEY COUNTIES...

AT 241 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF WHITEFACE...OR ABOUT 9 MILES
SOUTHEAST OF MORTON...MOVING NORTHEAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:28 PM CDTSevere Thunderstorm WarningLUBHall, Motley32 min
Sep 6, 8:01 PM CDTSevere Thunderstorm WarningLUBChildress59 min
Sep 7, 2:30 PM CDTSevere Thunderstorm WarningLUBLynn60 min
Sep 7, 3:41 PM CDTSevere Thunderstorm WarningLUBCastro, Swisher49 min
Sep 7, 3:43 PM CDTSevere Thunderstorm WarningLUBHockley, Lamb62 min
Sep 7, 4:14 PM CDTSevere Thunderstorm WarningLUBHale61 min
Sep 7, 4:26 PM CDTTornado WarningLUBSwisher49 min
Sep 7, 5:13 PM CDTSevere Thunderstorm WarningLUBSwisher47 min
Sep 7, 5:55 PM CDTSevere Thunderstorm WarningLUBSwisher35 min
Sep 7, 5:56 PM CDTSevere Thunderstorm WarningLUBFloyd64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.